Heroin Drug Rehab Help-Line

Do you need help finding the right heroin rehab facility?
Fill out the form below or call (855) 809-9048 to get the help you need.
Name:
Email address:
Phone:
Main Drug Abused:
General Situation:
Your privacy is important to us.
We do not give or sell your information to anyone.

Heroin Withdrawal

Heroin withdrawal can begin as soon as four hours after the drug has last been taken, for those users who are heavily dependent on the drug; without taking another dose of the drug, heroin withdrawal symptoms will increasingly become much worse. Sometimes referred to as 'dope sickness,' the anticipation of the coming trauma only adds to the heroin addict's strong desire to take another dose of the powerful opiate. Anticipation of living without the drug can become a repetitious nightmare that is filled with fear and anxiety. Heroin withdrawal symptoms are very real, and consist of more than just psychological symptoms, but also include a wide array of physical symptoms.

Because the heroin withdrawal period can be such a traumatic experience, an addict that is going through this difficult process should have around the clock professional support and guidance that is available at a quality drug treatment center. These drug rehabilitation centers have a wealth of experience in handling all of the different challenges that may occur when heroin withdrawal is taking place. Many drug treatment centers are staffed with individuals who have formerly been addicted to heroin; because of this, the individual that is going through heroin withdrawal will benefit greatly from experiencing genuine empathy and hope from an individual who has truly "walked in their shoes".

Heroin withdrawal is different for each person that is going through the detox process, but there are a variety of common features. Most addicts that are going through heroin withdrawal will experience an intense craving for more of the drug within just hours of the last dose. These intense heroin cravings are driven by the wish to ease the withdrawal symptoms, along with the strong desire to re-experience the pleasure of a heroin high. Because heroin cravings are reported to be so powerful, experts in the field of substance abuse highly recommend that heroin withdrawal take place under the watchful eye of caring treatment professionals.

Heroin withdrawal can cause an individual to begin to feel depressed, anxious, and extremely irritable; these feelings are a very normal part of the opiate detox process, and are part of the debt that the addict must pay for the euphoria that they experienced during the heroin high. When a person is going through heroin withdrawal, they will begin to experience intense achiness, particularly in the back and legs. Heroin withdrawal can cause an addict to experience an overproduction of bodily fluids that is often exhibited through profuse sweating and a runny nose.

Physical heroin withdrawal symptoms will commonly occur as the addict's body attempts to bring itself into balance. Heroin withdrawal symptoms will commonly include persistent nausea, vomiting and chronic diarrhea, that is accompanied by frequent bowel movements. Insomnia is one of the most dreaded heroin withdrawal symptoms that is commonly reported to occur during the heroin detoxification process. Because some heroin withdrawal symptoms have the potential to be life-threatening, a person should only undergo this process within a heroin drug rehab center where they can be closely monitored by a team of detox professionals.